Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 13, 2008, 3:17 PM PDT for Inyo County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 3:17 PM PDT (22:17 UTC)
- Expired
- Jul 13, 2008, 4:15 PM PDT
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 132218 FFWVEF CAC027-140015- /O.NEW.KVEF.FF.W.0019.080713T2217Z-080714T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN INYO COUNTY IN EASTERN CALIFORNIA... * UNTIL 515 PM PDT. * AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN INYO COUNTY...OR 20 MILES WEST OF SHOSHONE. THE STORM WAS MOVING WEST AT 4 MPH. THIS STORM WAS PRODUCING HEAVY RAIN OVER THE EXTREME SOUTHERN PORTION OF DEATH VALLEY NATIONAL PARK...ON THE WEST SIDE OF THE IBEX HILLS. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEAST INYO COUNTY. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED AREA. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3579 11695 3616 11695 3607 11646 3589 11646 $$ MORGAN
1 follow-up statement
029 WGUS75 KVEF 132315 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 412 PM PDT SUN JUL 13 2008 CAC027-132322- /O.CAN.KVEF.FF.W.0019.000000T0000Z-080714T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 412 PM PDT SUN JUL 13 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN INYO COUNTY... AT 411 PM PDT...RADAR SHOWED THAT THE THUNDERSTORM OVER SOUTHEAST INYO COUNTY HAD WEAKENED. RAINFALL RATES HAD DECREASED SIGNIFICANTLY...ALONG WITH THE THREAT OF FLOODING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. ANYONE HIKING IN THE SOUTHERN END OF DEATH VALLEY NATIONAL PARK SHOULD REMAIN ON HIGH GROUND UNTIL FLOWS SUBSIDE IN WASHES AND ARROYOS. LAT...LON 3579 11695 3616 11695 3607 11646 3589 11646 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:15 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 13, 3:15 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT SUN JUL 13 2008 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL PERSIST OVER THE AREA THROUGH TUESDAY AND WILL COMBINE WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .SHORT TERM...UPPER LOW/TROUGH/DEFORMATION ZONE CONTINUING TO PLAQUE THE AREA AS IT COMBINES WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE FORECAST AREA. HEAVY RAIN HAS BEEN THE MAIN PROBLEM WITH THESE STORM DUE TO BOTH HIGH RAINFALL RATES AND SLOW MOVEMENT OF STORMS. THE UPPER LOW IS FORECAST TO WEAKEN THROUGH TUESDAY BUT STILL EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS AS THE MOISTURE WILL NOT GET FLUSHED OUT UNTIL WE GET A BETTER SOUTHWEST FLOW IN HERE. .LONG TERM...NO CHANGES MADE TO THE EXTENDED FORECAST WITH MODELS SHOWING GOOD CONTINUITY TODAY. /PREV LONG TERM DISCUSSION FROM 450 AM PDT/ NOT MUCH HAS CHANGED IN THE EXTENDED MODELS AS DRIER AIR WILL GRADUALLY FILTER INTO THE AREA FROM THE WEST. EXPECT TO SEE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE EASTERN THIRD OF THE CWA WEDNESDAY AND THURSDAY WITH DECREASING CHANCES WEST. MODELS DIFFER SLIGHTLY FRIDAY AND SATURDAY AS A WESTERLY FLOW ALOFT STRENGTHENS. GFS CONTINUING TO PUSH THE MOISTURE BOUNDARY EAST AND KEEPING THUNDERSTORM CHANCES MAINLY OVER MOHAVE COUNTY. THE ECMWF IS SLOWER TO PUSH THE MOISTURE EAST AND KEEPS THE MOISTURE BOUNDARY NEAR THE CLARK/NYE COUNTY LINE. BASICALLY COMPROMISED AND KEPT SLIGHT CHANCES OVER MOHAVE COUNTY WITH POPS AROUND 15 PERCENT OVER CLARK COUNTY. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS CURRENTLY OVER THE LAS VEGAS VALLEY ARE RESULTING IN HIGHLY VARIABLE WINDS AT KLAS AT THE MOMENT. THIS WILL CONTINUE THROUGH AT LEAST 23Z TODAY AS STORMS KEEP REDEVELOPING. WILL HOLD OFF ON ISSUING AN AIRPORT WEATHER WARNING...WITH TSTMS SHOWING A MINIMAL WIND THREAT SO FAR TODAY BECAUSE OF AMOUNT OF MOISTURE IN THE LOWER LEVELS. WINDS WILL BE GUSTY WITH TSTMS...JUST FEEL SPEEDS WILL BE BELOW 35KT CRITERIA 99 PERCENT OF THE TIME. THIS EVENING...THERE WILL STILL BE CHANCE FOR TSTMS IN THE VICINITY...BUT WILL BE MINIMAL AT KLAS SINCE CURRENT CONVECTION HAS EFFECTIVELY OVERTURNED THE ATMOSPHERE...AND THINGS ARE MORE STABLE...WITH SURFACE TEMPS REMAINING RELATIVELY COOL THE REMAINDER OF THE DAY. SCATTERED THUNDERSTORM COVERAGE IS EXPECTED ALONG ALL APPROACH CORRIDORS BY LATE THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED CONVECTION WILL CONTINUE INTO THE EVENING...DIMINISHING BY MIDNIGHT. TOMORROW...MORE OF THE SAME EXPECTED...THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON...AND DIMINISHING DURING THE EVENING....ESPECIALLY OVER HIGHER TERRAIN. .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ014-017. AZ...NONE. CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ519>523. && HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 13, 6:00 AM PDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 600 AM PDT SUN JUL 13 2008 CAZ519>523-NVZ014-017-140700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 600 AM PDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE FOLLOWING AREAS... IN CALIFORNIA...DEATH VALLEY NATIONAL PARK...EASTERN SIERRA SLOPES...OWENS VALLEY...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY AND WESTERN CLARK AND SOUTHERN NYE COUNTY. SCATTERED SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL ARE EXPECTED TO DEVELOP TODAY THEN GRADUALLY DISSIPATE LATE TONIGHT. THUNDERSTORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS OF INYO COUNTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE BETWEEN ONE AND TWO INCHES OF RAIN IN AN HOUR OR LESS. RUNOFF FROM INTENSE RAINFALL CAN EASILY PRODUCE FLASH FLOODING OF NORMALLY DRY WASHES AND DEBRIS FLOWS NEAR RECENT BURN AREAS...SUCH AS THE HONEYBEE BURN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION MONDAY FOLLOWED BY DECREASING COVERAGE TUESDAY THROUGH THE END OF THE WEEK AS DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 600 AM PDT SUN JUL 13 2008 /600 AM MST SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL IMPULSE TO PRODUCE SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...THE POTENTIAL FOR HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN MONDAY FOLLOWED BY DECREASING COVERAGE TUESDAY THROUGH THE END OF THE WEEK AS DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:14 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 12, 5:48 PM PDT | Areal Flood Advisory | VEF | Inyo | 117 min |
| Jul 12, 6:15 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 6:16 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 29 min |
| Jul 12, 6:19 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 26 min |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Inyo | 4 hr |
| Jul 12, 7:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 12, 7:43 PM PDT | Areal Flood Advisory | VEF | Inyo | 2 hr |
| Jul 12, 8:13 PM PDT | Flash Flood Warning | VEF | Inyo | 92 min |
| Jul 12, 8:34 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:00 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 12, 9:47 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Jul 13, 4:24 AM PDT | Flash Flood Watch | VEF | Inyo, San Bernardino | 17 hr |
| Jul 13, 11:13 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 13, 1:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 13, 1:31 PM PDT | Flash Flood Warning | VEF | Inyo | 71 min |
| Jul 13, 3:39 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Jul 13, 4:37 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.